Ask a doctor

Perlane Swelling One Day After Lip Injections

Hi, I have had my lips injected yesterday and I'm very worried. The centre is not open for another 2 days and I need urgent answers. My upper lip is much bigger then my lower lip and she used perlane. It cost more but she said it works better then restylane. Is this just swelling as my upper lip feels very thick, or is this permanent. I'm very worries as my parents don't know and I'm too scared to confront it. Will this go down ? Please help, refer to image. Please !!!

Doctor Answers (11)

Perlane and swelling

+1

It is not unusual to have significant swelling post-Perlane injection(s), especially to the lips. It can take several days for this to come down - and this is always a part of the initial assessment and consultation prior to treatment so patients can be informed and plan accordingly. Ice!


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

Perlane Swelling One Day After Lip Injections

+1

I usually will not inject the thicker fillers into the lip.   I will inject restylane or juvederm ultra.  I was unable to view your photos; however, Perlane is absorbed by the body in 6 to 9 months and if you would like to have it completely removed, Hyaluronidase can be injected to speed up this process.  My suspicion is, though, that what you are seeing is swelling, and I would give it a few more days, and also massage the area 3 to 5 times per day, for 5 to 10 minutes at a time. 

Jonathan Ross Berman, M.D. , F.A.C.S.

Jonathan Berman, MD
Palm Beach Plastic Surgeon
5.0 out of 5 stars 5 reviews

Lip Augmentation

+1

Swelling in the lips after fillers is normal.  While I like using Perlane for the face, I generally prefer to use Restylane or Juvederm for the lips.  The swelling will go down and you should contact your injector for additional tips to improve the area.  

Kimberly Lee, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Swelling Post Day 1, Lip Injections...

+1

This sounds absolutely normal!  Swelling can be the worst in the first 24 to 48 hours.  Icing is imperative to help reduce the edema.  Also, you may take anti-inflammatories like Aleve (2 tablets every 12 hours), if you do not have problems with your kidney function or have a history of stomach ulcers.  Keeping your head elevated will also aid in decreasing the swelling.  These are all little things that can help.  As the days go on you will notice your swelling will decrease!  The first time you get a new filler is always the most shocking.  Hang in there!

Hope this helps.

Dr. Grant Stevens        

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 65 reviews

Perlane Swelling One Day After Lip Injections

+1

All swelling will resolve with time. By this time this has improved and remember you can message the lips gently if needed.

Mohsen Tavoussi, MD, DO
Huntington Beach Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

Upper lip swollen after Perlane for lip augmentation

+1

Perlane is a thicker version of Restylane that's meant to be injected into the fatty tissues, of the face, and not into the lips that have no such fatty tissue layer.  You should go back to where they did the lip augmentation injections for evaluation and follow up.  Perlane is not a permanent filler.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Swelling after perlane

+1

Yes the swelling will go down. I find benadryl and ice help the swelling go down faster. I usually prefer Restylane for lips but have used perane without any problems.

Heather Haley, MD
Mobile Dermatologic Surgeon
4.5 out of 5 stars 6 reviews

Perlane in the lips?

+1

restylane is my choice for lip augmentation specifically for this reason.  call  your doctor now. they must have a way to mange emergencies, and yes the upperlip should definitely be smaller than the lower lip, I agree.

Rafael C. Cabrera, MD
Boca Raton Plastic Surgeon
5.0 out of 5 stars 1 review

Perlane in the lips

+1

I have used Perlane in the lips for years and have had great success. The lips tend to swell more than almost any other area after injection., this it the most common thing. If you are concerenced, then the center that is closed should have an answering service to respond to calls that will get patched through to the treating physician. 

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Perlane injections in the lips

+1

I generally use Restylanle in the upper lip because of the problem of swelling that is induced by treatments in this area although I wouldn't want to suggest that it is wrong to use Perlane.  Restylane and Perlane are similar products in that they are both composed of hyaluronic acid.  The difference being that Perlane is a thicker/larger particle due to its cross-linking.  Its normal to get swelling after the treatment with either product especially in the lips.  Regarding the size difference in size between your upper and lower lip I would hold off on doing anything or making any judgements so soon afer your treatment.  In a couple of days it could look much different.  If the upper iip remains larger for longer than a week or two than there is an injection that could be done to dissolve the filler.

Ted Brezel, MD
Long Island Dermatologist
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.